Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 414, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 20, 2009, 6:25 PM EDT for Walker County, Whitfield County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2009, 6:25 PM EDT (22:25 UTC)
- Expired
- Aug 20, 2009, 7:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Walker County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 106 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 880 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 202225
SVRFFC
GAC295-313-202300-
/O.NEW.KFFC.SV.W.0414.090820T2225Z-090820T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
625 PM EDT THU AUG 20 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WALKER COUNTY IN NORTHWEST GEORGIA
SOUTHERN WHITFIELD COUNTY IN NORTHWEST GEORGIA
* UNTIL 700 PM EDT
* AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MILL CREEK...TO
VILLANOW...TO SUTTLES MILL...MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TILTON AND DALTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
VERY HEAVY RAIN WILL ALSO ACCOMPANY THESE THUNDERSTORMS. FLOODING OF
LOW-LYING AND FLOOD PRONE AREAS IS LIKELY DURING THE NEXT HOUR.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3478 8484 3478 8487 3471 8486 3470 8493
3467 8489 3466 8489 3467 8494 3463 8491
3461 8493 3462 8505 3458 8508 3459 8519
3460 8517 3474 8513 3481 8486
TIME...MOT...LOC 2223Z 252DEG 17KT 3468 8505 3463 8506
3459 8511
$$2 follow-up statements
000
WWUS52 KFFC 202233
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
633 PM EDT THU AUG 20 2009
GAC295-313-202300-
/O.CON.KFFC.SV.W.0414.000000T0000Z-090820T2300Z/
WALKER GA-WHITFIELD GA-
633 PM EDT THU AUG 20 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHERN WHITFIELD AND SOUTHEASTERN WALKER COUNTIES...
AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MILL CREEK TO TILTON TO 6 MILES SOUTHEAST
OF VILLANOW...MOVING EAST AT 20 MPH.
IN ADDITION...EXCESSIVE CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH
THIS THUNDERSTORM IN SOUTHEAST WALKER AND SOUTHERN WHITFIELD
COUNTY...INCLUDING THE MILL CREEK AREA. RESIDENTS IN THE AREA
SHOULD REMAIN INDOORS...AWAY FROM DOORS...WINDOWS...AND ELECTRICAL
APPLIANCES UNTIL THE STORM HAS PASSED.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DALTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3478 8484 3478 8487 3471 8486 3470 8493
3467 8489 3466 8489 3467 8494 3463 8491
3461 8493 3462 8505 3458 8508 3459 8519
3460 8517 3474 8513 3481 8486
TIME...MOT...LOC 2231Z 252DEG 17KT 3469 8501 3464 8502
3460 8507
$$
19000
WWUS52 KFFC 202258
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
658 PM EDT THU AUG 20 2009
GAC295-313-202306-
/O.EXP.KFFC.SV.W.0414.000000T0000Z-090820T2300Z/
WALKER GA-WHITFIELD GA-
658 PM EDT THU AUG 20 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WHITFIELD AND
SOUTHEASTERN WALKER COUNTIES WILL BE ALLOWED TO EXPIRE AT 700 PM
EDT...
AT 656 PM EDT...STRONG THUNDERSTORMS CONTINUED ACROSS SOUTHERN
WHITFIELD COUNTY AND WERE BEGINNING TO MOVE INTO SOUTHERN MURRAY
COUNTY. HOWEVER...THE THUNDERSTORMS ARE NO LONGER INDICATED TO BE
SEVERE. FREQUENT CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY RAIN WILL
CONTINUE ACROSS SOUTHERN WHITFIELD COUNTY FROM MILL CREEK TO TILTON
DURING THE NEXT HOUR. BRIEF FLOODING OF LOW-LYING AND FLOOD PRONE
AREAS WILL BE POSSIBLE.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3478 8484 3478 8487 3471 8486 3470 8493
3467 8489 3466 8489 3467 8494 3463 8491
3461 8493 3462 8505 3458 8508 3459 8519
3460 8517 3474 8513 3481 8486
TIME...MOT...LOC 2256Z 252DEG 17KT 3473 8487 3468 8488
3464 8493
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 5:25 PM EDT, 1 hour earlier.
Area forecast discussion, Aug 20, 5:25 PM EDT, 1 hour before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 525 PM EDT THU AUG 20 2009 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... NORTH AND CENTRAL GA REMAINING IN TROPICAL AIR MASS. BEST MOISTURE AXIS CONTINUING TO OUR NORTHWEST AND WEST AHEAD OF SURFACE COLD FRONT. THIS BOUNDARY SHOULD SINK SOUTHWARD FRIDAY AND FRIDAY NIGHT AS UPPER TROUGH DEEPENS INTO MID MISSISSIPPI VALLEY. HAVE SHADED POPS FROM LIKELY NORTHWEST TO SLIGHT CHANCE EAST CENTRAL TONIGHT. LIKELY ACROSS THE AREA ON FRIDAY AS THE FRONTAL BOUNDARY CROSSES THE CWA. WITH PW VALUES NEAR TWO INCHES...LOCALLY HEAVY RAIN CAN BE EXPECTED. STILL SOME DIFFERENCES BETWEEN MODELS ON FRONTAL PASSAGE AND ONSET OF DRYING. HAVE HELD ON TO LOW POPS IN THE NORTHWEST AFTER MIDNIGHT FRIDAY...WITH MAIN DRYING BEGINNING SATURDAY MORNING. SOME LOW POPS CONTINUE IN LAST TIER OF ZONES FOR SATURDAY AND SATURDAY NIGHT. MAV/MET TEMPERATURES LOOKED OKAY AND ONLY MADE A FEW TWEAKS. .LONG TERM /SUNDAY THROUGH THURSDAY/... NO CHANGES MADE TO THE LONG TERM. EAST COAST TROUGH BEGINNING TO FILL BY THE END OF THE PERIOD WITH MOISTURE WORKING ITS WAY BACK NORTHWARD INTO THE CWA BY MID WEEK. && .AVIATION... EXPECT SCATTERED CONVECTION (WITH BEST COVERAGE OVER NORTHERN SECTIONS )TO CONTINUE THROUGH THE NIGHT IN MOIST AIRMASS AHEAD OF COLD FRONT MAKING ITS WAY ACROSS THE CENTRAL U.S. PLAN TO FOLLOW PREVIOUS FORECAST TREND WITH VCSH AT MOST TAF SITES...WITH LOW CONFIDENT IN THUNDER AT ANY PARTICULAR AIRPORT. OTHERWISE...LOOK FOR VFR CONDITIONS TO DOMINATE OUTSIDE OF PRECIP AREAS...THEN LOWER INTO THE MVFR RANGE MUCH OF THE AREA BY 09Z...WITH IFR CIGS MOST PLACES BY 11Z. EXPECT IFR CONDITIONS TO LIFT/BURN OFF BY 14Z MOST AREAS. SOUTH/SOUTHWEST WINDS IN THE 4 TO 8 KT RANGE LOOK GOOD FOR MUCH OF THE PERIOD. WITH MODELS INDICATING PRECIP CHANCES ON THE INCREASE LATE TONIGHT AND INTO FRIDAY...ESPECIALLY ACROSS THE NORTH...PLAN TO CARRY TEMPO SHOWERS WITH CB MOST PLACES BY 18Z. 49 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 90 68 90 65 / 40 70 30 20 10 ATLANTA 72 85 68 88 64 / 40 70 30 10 5 BLAIRSVILLE 70 79 61 85 59 / 60 60 30 20 10 CARTERSVILLE 71 85 61 87 59 / 50 60 30 10 10 COLUMBUS 73 89 71 91 66 / 40 70 30 20 5 GAINESVILLE 71 85 66 87 65 / 40 60 30 20 10 MACON 72 91 70 93 64 / 30 70 50 20 10 ROME 71 89 64 88 62 / 60 60 30 10 10 PEACHTREE CITY 71 85 63 88 60 / 40 70 30 10 5 VIDALIA 74 90 72 91 65 / 20 70 50 30 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 41
Hazardous weather outlook, Aug 20, 6:20 AM EDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 620 AM EDT THU AUG 20 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 620 AM EDT THU AUG 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF NORTH GEORGIA THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE REMAINDER OF CENTRAL GEORGIA THROUGH THIS EVENING. .SYNOPSIS... A RIDGE OF HIGH PRESSURE PERSISTS ACROSS THE SOUTH ATLANTIC SEABOARD AND IT...TOGETHER WITH A TROF OF LOW PRESSURE ACROSS THE CENTRAL U.S. WILL CONTINUE TO BRING TROPICAL MOISTURE ACROSS THE AREA TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORM ACTIVITY THIS AFTERNOON WILL BE HEAVY RAIN AND OCCASIONAL LIGHTNING. BRIEF WIND GUSTS UP TO 35 MPH WILL ALSO BE POSSIBLE FROM THE STRONGER STORMS. DUE TO THE TROPICAL NATURE OF THIS ENVIRONMENT...THE STRONGER SHOWERS AND THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT NORTH AND CENTRAL GEORGIA TODAY...BUT MOST OF THE ACTIVITY WILL OCCUR NORTH OF A LINE FROM COLUMBUS TO MACON TO ATHENS...BETWEEN NOON AND 7 P.M. .DISCUSSION... A WEAK UPPER-LEVEL IMPULSE EMBEDDED IN THE SOUTHWEST FLOW WILL LIFT ACROSS ALABAMA AND NORTHWEST GEORGIA TODAY...AIDING IN TRIGGERING THUNDERSTORMS TODAY. INSTABILITY IS MODERATE...WITH CAPE VALUES AT 1500 OR LESS AND LIFTED INDICES AROUND -2. MODERATELY HIGH PRECIPITABLE WATER VALUES SUGGEST THE POSSIBILITY OF LOCALLY HEAVY RAINFALL. THE UPPER WIND PROFILE SUPPORTS THE POSSIBILITY OF THUNDERSTORMS THAT ARE SLIGHTLY BETTER ORGANIZED THAN THOSE OF THE PAST FEW DAYS...ESPECIALLY IN NORTHWEST GEORGIA. SOME TRAINING OF CELLS MAY BE POSSIBLE...WHICH WILL INCREASE THE THREAT FOR LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE EXPECTED FRIDAY...SATURDAY AND WEDNESDAY ACROSS MOST OF NORTH AND CENTRAL GEORGIA. SUNDAY THROUGH TUESDAY...THUNDERSTORMS ARE POSSIBLE...BUT WILL OCCUR MAINLY OVER CENTRAL GEORGIA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER OR FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Aug 20, 5:10 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 510 PM EDT THU AUG 20 2009 GAZ004-202145- 510 PM EDT THU AUG 20 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN SOUTHERN WHITFIELD COUNTY UNTIL 545 PM EDT... AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ALONG THE WALKER...WHITFIELD COUNTY LINE...SOUTH OF MILL CREEK...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS SOUTHERN WHITFIELD COUNTY THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MILL CREEK...DALTON AND DAWNVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS AND BRIEF FLOODING OF LOW-LYING AND FLOOD PRONE AREAS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Aug 20, 5:15 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 515 PM EDT THU AUG 20 2009 GAZ007-202145- 515 PM EDT THU AUG 20 2009 ...SIGNIFICANT WEATHER ALERT FOR VERY HEAVY RAIN AND FREQUENT CLOUD-TO-GROUND LIGHTNING IN GILMER COUNTY UNTIL 545 PM EDT... AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM CARTERS LAKE...TO TALONA...TO CARTECAY...MOVING NORTHEAST AT 25 MPH. A LARGE AREA OF VERY HEAVY RAIN WILL ACCOMPANY THESE THUNDERSTORMS...AND WILL LIKELY RESULT IN AT LEAST TEMPORARY FLOODING OF STREETS AND LOW-LYING AREAS IN AND AROUND ELLIJAY DURING THE NEXT 30 MINUTES TO HOUR. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS MUCH OF GILMER COUNTY DURING THE NEXT HOUR. COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. IN ADDITION...FREQUENT CLOUD-TO-GROUND LIGHTNING WILL ALSO ACCOMPANY THESE THUNDERSTORMS. RESIDENTS IN THE AREA SHOULD REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Aug 20, 5:53 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 553 PM EDT THU AUG 20 2009 GAZ005-202215- 553 PM EDT THU AUG 20 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND FREQUENT CLOUD-TO-GROUND LIGHTNING IN SOUTHERN MURRAY COUNTY UNTIL 615 PM EDT... AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR THE NORTH GEORGIA SPEEDWAY...MOVING EAST AT 15 MPH. THIS STORM WILL AFFECT RAMHURST AND FORT MOUNTAIN STATE PARK. VERY HEAVY RAIN AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. BRIEF FLOODING OF LOW-LYING AND FLOOD PRONE AREAS CAN BE EXPECTED. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Aug 20, 6:14 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 614 PM EDT THU AUG 20 2009 GAZ002-004-005-007-011-012-019-202245- 614 PM EDT THU AUG 20 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND FREQUENT CLOUD-TO-GROUND LIGHTNING IN EXTREME NORTHERN FLOYD...CHATTOOGA...NORTHWESTERN GORDON...NORTHWESTERN GILMER...SOUTHEASTERN WALKER...SOUTHERN WHITFIELD AND SOUTHERN MURRAY COUNTIES UNTIL 645 PM EDT... AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM MOUNTAINTOWN...TO FORT MOUNTAIN STATE PARK...TO TILTON...TO VILLANOW...TO TRION...TO MENLO...MOVING EAST AT 15 MPH. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES IN THE AFFECTED AREAS. COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. IN ADDITION...FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. RESIDENTS IN THE AREA SHOULD REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES UNTIL THE STORMS HAVE PASSED. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Aug 20, 6:15 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 615 PM EDT THU AUG 20 2009 GAZ002-004-005-007-011-012-019-202315- 615 PM EDT THU AUG 20 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND FREQUENT CLOUD-TO-GROUND LIGHTNING IN EXTREME NORTHERN FLOYD...CHATTOOGA...NORTHWESTERN GORDON...NORTHWESTERN GILMER...SOUTHEASTERN WALKER...SOUTHERN WHITFIELD AND SOUTHERN MURRAY COUNTIES UNTIL 715 PM EDT... AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM MOUNTAINTOWN...TO FORT MOUNTAIN STATE PARK...TO TILTON...TO VILLANOW...TO TRION...TO MENLO...MOVING EAST AT 15 MPH. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES IN THE AFFECTED AREAS. COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. IN ADDITION...FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. RESIDENTS IN THE AREA SHOULD REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES UNTIL THE STORMS HAVE PASSED. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 5:30 PM EDT | Flash Flood Warning | FFC | Gilmer | 2 hr |
| Aug 20, 5:33 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer | 42 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.